Alert archive / Maine / Frost Advisories in 2016
Frost Advisory 3, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Sep 25, 2016, 3:02 AM EDT for 4 counties in Maine. It took effect at Sep 26, 2016, 12:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2016, 3:02 AM EDT (07:02 UTC)
- In effect from
- Sep 26, 2016, 12:00 AM EDT
- Expired
- Sep 26, 2016, 7:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS71 KCAR 250702 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 302 AM EDT SUN SEP 25 2016 MEZ005-010-011-015>017-031-032-251515- /O.NEW.KCAR.FR.Y.0003.160926T0400Z-160926T1100Z/ NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 302 AM EDT SUN SEP 25 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TD
4 follow-up statements
479 WWUS71 KCAR 251408 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1008 AM EDT SUN SEP 25 2016 ...FROST ADVISORY FOR NORTHERN MAINE TONIGHT... .COOL CANADIAN HIGH PRESSURE WILL BUILD TONIGHT WITH CLEARING SKIES AND DECREASING WINDS. THIS IS THE COLDEST AIR OF THE SEASON AND TEMPERATURES WILL DROP INTO THE LOW TO MID 30S. MEZ005-010-011-015>017-031-032-252215- /O.CON.KCAR.FR.Y.0003.160926T0400Z-160926T1100Z/ NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1008 AM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. SOME SHELTERED LOCATIONS MAY DROP INTO THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
097 WWUS71 KCAR 251858 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 258 PM EDT SUN SEP 25 2016 ...FROST ADVISORY FOR NORTHERN MAINE TONIGHT... .COOL CANADIAN HIGH PRESSURE WILL BUILD TONIGHT WITH CLEARING SKIES AND GRADUALLY DECREASING WINDS. THIS IS THE COLDEST AIR OF THE SEASON AND TEMPERATURES WILL DROP INTO THE LOW TO MID 30S. MEZ005-010-011-015>017-031-032-260300- /O.CON.KCAR.FR.Y.0003.160926T0400Z-160926T1100Z/ NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 258 PM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. SOME SHELTERED LOCATIONS MAY DROP INTO THE LOWER 30S. * TIMING...LATE TONIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
345 WWUS71 KCAR 260222 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1022 PM EDT SUN SEP 25 2016 MEZ005-010-011-015>017-031-032-261100- /O.CON.KCAR.FR.Y.0003.160926T0400Z-160926T1100Z/ NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 1022 PM EDT SUN SEP 25 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT MONDAY... * TEMPERATURES...IN THE MID 30S. SOME SHELTERED LOCATIONS COULD DROP INTO THE LOWER 30S. * TIMING...OVERNIGHT INTO EARLY MONDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT OUTSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NORCROSS
267 WWUS71 KCAR 261042 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 642 AM EDT MON SEP 26 2016 MEZ005-010-011-015>017-031-032-261145- /O.EXP.KCAR.FR.Y.0003.000000T0000Z-160926T1100Z/ NORTHERN PENOBSCOT-CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...MILLINOCKET...EAST MILLINOCKET... PATTEN...MEDWAY...GREENVILLE...MONSON...BLANCHARD...LINCOLN... HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO...OLD TOWN... AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND...ORLAND... DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE...PERRY... PRINCETON...DOVER-FOXCROFT...MILO...GUILFORD...DANFORTH... VANCEBORO...TOPSFIELD 642 AM EDT MON SEP 26 2016 ...FROST ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... TEMPERATURES WILL CONTINUE TO RISE EARLY THIS MORNING...THEREFORE THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 AM. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 25, 12:24 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Sep 25, 12:24 AM EDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1224 AM EDT Sun Sep 25 2016 .SYNOPSIS... Surface high pressure will slowly build toward the region from the west through Monday as an upper level low across the Maritimes continues to move east. Low pressure and an occluded front will approach the area Tuesday. && .NEAR TERM /THROUGH TODAY/... Update: Latest IR sat pictures show bands of clouds rotating across the region around an upper level low in eastern Canada. Bands of clouds will continue to rotate across northern and eastern Maine overnight with partly to mostly cloudy skies expected. The clouds will keep temps from falling all that much overnight, although still cant rule out some patchy frost across the colder valleys of the north. No significant change to overnight forecast. Orgnl Disc: The coldest air mass of the season is advecting into the area through the period. High pressure will remain to the west and the pressure gradient will tighten overnight between the high and low pressure near Labrador. This means mixing will continue through the night and reduce the risk of frost except in the normally colder/sheltered locations. Will go with patchy frost in all of the northern zones tonight but will continue to hold off on the advisory. Also expect clouds to increase towards the Crown of Maine late in the night as a shortwave pushes south from Quebec. The trough may set off a few sprinkles Sunday morning...mostly towards the Saint John Valley. This trough will cause mostly cloudy skies for northern Aroostook on Sunday morning. Elsewhere, cumulus fields will cause partly sunny skies. Expect slightly cooler highs on Sunday with lower 50s north and mid to upper 50s for Bangor and the Down East region. Strong low level mixing will generate another windy day as gusts again reach the 20-30 mph range by late Sunday morning. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... High pressure sliding in from the northwest will likely allow for some clearing skies and calming winds Sun night, which may very well be the coldest night of the fall so far for many spots. Will likely need at least a Frost Advisory for the northern zones. Some patchy fog also possible in the clear and calm conditions. Monday will be clear and dry as the center of the sfc High passes over the CWA. Dry conditions will persist into the start of Mon night as the upper ridge crests over the region. However, S'ly winds that are forecast to develop Mon evening will likely keep most spots warm and/or breezy enough overnight to preclude frost. An occlusion racing out ahead of low pressure over the Great Lakes will approach early Tue. Some areas, especially the western CWA, may see rain by sunrise, and rain will spread over the entire state by midday Tue. There remains some disagreement between available guidance on the speed of the rain advance, with the ECMWF and NAM generally about 6 hours ahead of the GFS and CMC. This disagreement precluded putting categorical POPs in at 12z, but felt confident enough to bring them in by late morning. Rain chances persist across the CWA through most of the day, but will begin winding down from west to east later Tue afternoon. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... An occluding front will be pushing east of the area Tuesday night. Some rain may linger in eastern areas early in the night. Otherwise, dry air circulating in from the southwest ahead of low pressure in the great lakes should bring partial clearing later at night. Wednesday will then be partly sunny and mild as a corridor of dry air between the low to the west and the occlusion off to the east remains over our area. Dry weather will likely last through Thursday. However, we will have to keep watch for a possible secondary low developing off the Mid- Atlantic coast as the upper trough moves east from the Great Lakes. Right now most of the guidance is keeping moisture from this secondary low to our southeast, but if the trough backs the moisture more than is currently indicated it could bring wet weather to parts of the region at the end of the week. A very large and strong ridge of high pressure will then build into the east as the weekend approaches. This will bring dry weather Friday into the weekend. A weak back door cold front may push into the area on Sunday cooling the north off a bit. Ridging should then rebound early next week bringing dry weather and a warming trend. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: VFR conditions are expected throughout the period with the possible exception of MVFR cigs at FVE early Sunday morning. The only other concern is the gusty NW winds that will be as strong...or stronger than today. SHORT TERM: Patchy fog, especially in valleys, may cause localized IFR or LIFR conditions Sun night into early Mon morn, especially for KHUL north thru KFVE. Otherwise, no aviation concerns thru Mon evening. As the next system approaches, mid-level cloud deck appears likely to move in between 06z and 12z Tue, with MVFR/IFR CIGs possible in any early areas of rain. As rain spreads over more of the CWA during the day Tue, expect MVFR/IFR CIGs and at least MVFR vsbys to impact all TAF sites thru Tue eve. Improving conditions expected after 06z Wed. Currently expecting good conditions Wed into Thu, but can't entirely rule out lingering rain and psbl lower CIGS if the previous system does not depart as quickly as expected. && .MARINE... NEAR TERM: 935 PM Update: It appears SWAN wv guidance is to high compared to obsvd buoy wv hts this eve ovr the N Gulf of ME, so we went with lower WW3 wv guidance, and even this intially is about a foot to high. Thinking is that once the wind increases to 10 to 15 kt with gusts to 20 kt Sun morn, wv hts will increase WW3 guidance values, which is what we merge to attm. Orgnl Disc...Right on the cusp of an SCA with gusts to 25 kts late tonight into Sunday morning accompanied by 4-6 seas. Winds and seas will subside later Sunday. SHORT TERM: At this time, SCA conditions are not expected Sun night thru most of Tue. Wind gusts and seas may be close Sun night before conditions die down, so this will bear watching. Onshore winds developing Mon night into Tue will gradually build seas, and an SCA may be needed by Tue eve, mainly for possible seas of 6ft or more. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/VJN Short Term...Kredensor Long Term...Bloomer Aviation...Duda/VJN/Kredensor Marine...Duda/VJN/Kredensor
Hazardous weather outlook, Sep 24, 1:22 PM EDT, 13 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 122 PM EDT SAT SEP 24 2016 MEZ001>006-010-251730- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS- 122 PM EDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE COLDEST AIR MASS OF THE SEASON WILL MOVE INTO THE AREA TONIGHT. PATCHY FROST IS POSSIBLE ACROSS THE REGION TONIGHT IN THE NORMALLY COLDER SHELTERED AREAS. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ011-015>017-031-032-251730- CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 122 PM EDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-251730- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 122 PM EDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ029-030-251730- COASTAL HANCOCK-COASTAL WASHINGTON- 122 PM EDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.